Miralax and malabsorption - Beware

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sue222
New Member


Date Joined Jan 2012
Total Posts : 1
   Posted 1/22/2012 10:07 AM (GMT -6)   
If you take meds which have withdrawal symptoms (opiates etc.) and find after taking Miralax (in my case for colonoscopy prep) that after a couple of days you start getting severe anxiety, or whatever the side effects of withdrawal are, I believe that the Miralax caused malabsorption (also have floating poops which I've never had and loose stools whereas I've had chronic constipation for years due to the other meds I take).  I am now over a month after the colonoscopy and had to increase dose of my meds by 50% in order to bring my blood pressure down (my meds have extremely long half life so beware if that's your case as I increased by 2x and felt great the first day but loopy the second day).  I see the gastroenterologist in a couple of weeks to discuss but everything points to my symptoms being withdrawal due to malabsorption of my meds.  Continue to lose weight despite eating better with decreased anxiety (it was so bad my stomach was tied in knots and couldn't eat much and my BP was up to 200/115 whereas it is ALWAYS normal).  Due to the long halflife of my meds, I felt better in the evenings.  Started to feel better after 3 weeks but then had severe head pain while trying to have bowel movement (stopped when stopped loosening the sphincter...thought I was having an aneurysm).  So I started Miralax and within 2 days I was back to severe anxiety and this time it is not getting better and in the evenings I don't feel the relief due to taking my meds twice during the day.  Normally I can sleep through the night due to long half life of meds but now wake up with withdrawal symptoms.  Took a while to figure out what was going on (if I hadn't taken Miralax the 2nd time I wouldn't have figured it out).  I'm not sure what causes it and who is susceptible to this but if you take medications that have severe withdrawal symptoms (I am on 2 of them) and experience withdrawal symptoms after Miralax, this may be happening to you. I've started going gluten free as an experiment to see if this didn't trigger some underlying celiac disease.  After 1 week no difference but maybe it takes time.

BobbyH
New Member


Date Joined Mar 2012
Total Posts : 2
   Posted 3/5/2012 10:35 AM (GMT -6)   
Hi Sue,
I've been going trough simular issue here too.
Had diagnosed with GAD a year ago. They put me on Xanax and that helped my anxiety, but opened up another level of issues in my body.
Like, my following diagnoses were Chemical imbalance in blood, Diverticulitis, IBD, IBS...
All thou all of my blood results overtime were ok!
I managed to get off Xanax when I had first anxiety attack back in 2010.
Took me little more than 4 months.
And I relapsed again in January this year. But this time I was on Ativan and withdrawal symptoms are same like Xanax, but this time I handle them better.
Had same issue with miralax when was going on a Barrium anema test.
Took me a month to recover from that. Postponing colonoscopy still.
Dropped around 25 lbs in month and a half time.
My advice for you. Start probiotics, benefiber, in smaller amounts. Clean up your diet!
No SUGAR! Alcohol! Fruit's, Milk, Yeast bread, Sweets, Fast food, pizza etc. junk food...
Eat clean! No spices like salt, pepper etc.
Eat lot's of greens, all greens, beef, lamb, salmon, Or more stuff according to your blood type diet. If you have stomach discomfort or pain take ginger from produce section.
Try small amounts of magnesium supplement, and do chamomile tea once a day for anxiety. Do lot's of breathing techniques to overcome panic attacks.
Walk lot more, min 5 miles a day. Don't overwork the workout! 15 mins tops.
Your nervous system needs healing, so that takes time.
Try Sauna. Pepto for discolored stool or loose one.
Careful with pepto, not too much of it cause may constipated you, balance it out with fiber.
Withdrawal takes a long time, it will take 3-4 months of sluggish mornings until you start feeling better. Just be patient and don't go crazy thinking about it!
Find a hobi. Or something you like doing.
I wish you luck and keep me updated with your progress.

BobbyH
New Member


Date Joined Mar 2012
Total Posts : 2
   Posted 3/5/2012 10:41 AM (GMT -6)   
Also get of the opiates!!!! They may be causing all of the other symptoms you are having!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 18, 2014 6:42 PM (GMT -6)
There are a total of 2,221,326 posts in 247,184 threads.
View Active Threads


Who's Online
This forum has 156456 registered members. Please welcome our newest member, Marygal.
448 Guest(s), 17 Registered Member(s) are currently online.  Details
DBwithUC, fignewton212, Loring, garylouisville, Hopeful47, Lynn1980, amildcase, Hawkeye02, Dixie6, jshill, themiz, Merrida, brendaboo, Hawaii3654, Abilene, Momtogigiandquinn, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer